Florida, 2016Hail and Lightning Strike in Florida, July 13, 2016
July 13, 2016 · NWS MFL · 3 events in 2 counties and zones
Scattered thunderstorms developed along the east coast sea breeze. These storms then moved west throughout the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along the east coast sea breeze. These storms then moved west throughout the afternoon. With cold air aloft some of these storms were able to meet severe criteria. Lightning caused a historic building in Palm Beach County to burn down. Another severe storm in Collier County produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 13, 9:06 AM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 13, 9:06 AM EST, 4 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1006 AM EDT WED JUL 13 2016
...SOME STRONG STORMS ARE POSSIBLE ACROSS SOUTH FLORIDA TODAY...
.UPDATE...
MFL sounding this morning came in with pwat values around 2.1
inches and the CAPE value of 4000 J/KG along with a 500 MB
temperatures around -6C. The 500 MB temperatures should cool down
to around -7 to -8C this afternoon, as a mid to upper level low
over the northeast Gulf of Mexico moves over northern Florida. At
the same time, high pressure over the western Atlantic waters will
remain nearly stationary allowing for the east coast sea breeze to
push inland across South Florida.
This weather pattern will allow for scattered showers and
thunderstorms to develop over the east coast metro areas late this
morning into the early afternoon hours, before shifting and
increasing in coverage over the interior and west coast metro
areas late this afternoon into the evening hours. Therefore, pops
have been raised a little bit over all of south florida for today
with the highest pops still over the interior and west coast metro
areas.
Some of the storms could become strong over South Florida today
due to the cooler air aloft. SPC has also put all of South Florida
in a marginal risk of severe storms for today. The primary impacts
from the strong storms will be gusty winds, small hail, and
frequent lightning strikes.
Rest of the forecast looks good at this time and no other changes
are planned.
&&
.UPDATE...54/BNB
.PREV DISCUSSION... /issued 735 AM EDT WED JUL 13 2016/
AVIATION...
The winds will be easterly at 5 to 10 knots today over most of the
east coast taf sites, except for KAPF taf site where the winds
will become westerly after 17Z. Showers should continue to develop
over the east coast metro areas this morning before thunderstorms
develop this afternoon. Therefore, VCSH will continue until around
noon time, then VCTS will be in the forecast for the afternoon
hours for the east coast taf sites. KAPF taf will remain dry this
morning, before VCSH early this afternoon with VCTS for the late
afternoon hours. The ceiling and vis will remain in VFR conditions
for most of today outside of any showers and thunderstorms.
However, the ceiling and vis should fall down into MVFR or even
IFR conditions with the passage of the showers and thunderstorms.
&&
AVIATION...54/BNB
PREV DISCUSSION... /issued 431 AM EDT WED JUL 13 2016/
SYNOPSIS...
Strong and persistent high pressure from the Atlantic across South
Florida and into the Gulf of Mexico will gradually shift north
through the remainder of the week. This will place South Florida
under a deepening east/southeast wind flow. This general pattern
will persist through the upcoming weekend and likely into early
next week as the high pressure area settles over the Southeast
United States.
DISCUSSION (Short Term)...
Today: area of increased moisture from the Atlantic will move
across South Florida and lead to another day of scattered to
numerous showers and thunderstorms. While the greatest precip
coverage will still be over the interior to near the Gulf coast
this afternoon and early evening as in previous days, deeper
easterly flow will cause a few more morning to midday showers/storms
over the East coast metro areas. A few storms over the interior
and western areas could contain gusty winds over 40 mph, frequent
lightning and possibly small hail due to the unstable nature of
the atmosphere.
Tonight and Thursday: slightly drier air moves into area from the
east, which results in a bit less coverage of showers/thunderstorms
(still in scattered range most areas) with similar diurnal
pattern of night/morning East coast and afternoon/evening over the
interior and Gulf coast. Drier air aloft could once again result
in a few stronger storms, mainly interior/Gulf coast Thursday
afternoon.
Friday: northern end of TUTT low over the Northwest Caribbean
skirts South Florida which may act to enhance showers and
thunderstorms. POPs for Friday will trend slightly upwards from
the previous day, with scattered mainly morning precip east coast
and scattered to numerous PM showers and thunderstorms interior/Gulf
coast.
Max temperatures today through Friday will be perhaps a degree or
two lower due to a combination of increased clouds/precip and
slightly stronger easterly flow. Nevertheless, high temperatures
will reach the lower/mid 90s, combining with dew points in the mid
70s to cause heat index values from 102-107. A few areas even hit
108-110 yesterday, but will likely not see any widespread values
that high over the next couple of days.
Long Term...
With stronger and deep easterly flow becoming established, a
rather steady pattern of scattered night/morning showers and
thunderstorms east coast and afternoon/evening storms interior and
Gulf coast should lock into place this weekend into early next
week. High temperatures will range from near 90 east coast to
lower/mid 90s interior and Gulf coast with heat index values at or
over 100 most areas. With the increase in east winds, rip currents
may become more likely along the Atlantic beaches during the
weekend as well as early next week.
MARINE...
Light E/SE winds will slowly increase to 10-15 knots Thursday
night and continue through the weekend. Seas will be near 3 feet,
but with short periods of 3 to 5 seconds, it will be somewhat
choppy. Scattered showers and thunderstorms will continue over the
local waters, mainly in the night and morning. There may be an
enhancement of showers and thunderstorms tonight and Thursday and
again on Friday over the Gulf waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 92 80 92 80 / 50 20 40 20
Fort Lauderdale 91 81 91 81 / 50 20 30 20
Miami 91 80 91 80 / 50 20 30 20
Naples 91 78 91 77 / 60 40 50 20
&&
.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...54/BNB
LONG TERM....59/RM
Hazardous weather outlook, Jul 13, 9:17 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1017 AM EDT WED JUL 13 2016
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1017 AM EDT WED JUL 13 2016
...SOME STRONG STORMS POSSIBLE TODAY...
...WATERSPOUTS POSSIBLE TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: THUNDERSTORMS ARE LIKELY BY THIS AFTERNOON,
PARTICULARLY OVER INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA.
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT FROM
THESE THUNDERSTORMS.
WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
45 TO 55 MPH WITH LOCALLY HIGHER GUSTS.
HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
NICKEL SIZE.
WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ACROSS SOUTH FLORIDA.
TEMPERATURES: HEAT INDICES WILL EXCEED 100 DEGREES ACROSS MUCH OF
SOUTH FLORIDA TODAY, WITH VALUES POTENTIALLY GOING ABOVE 105
DEGREES OVER INTERIOR THE INTERIOR AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND, ESPECIALLY OVER
INTERIOR SOUTH FLORIDA DURING THE AFTERNOONS. THE PRIMARY THREAT
FROM THESE THUNDERSTORMS IS CLOUD TO GROUND LIGHTNING.
HEAT INDICES EACH DAY THROUGH THE WEEKEND WILL EXCEED 100 DEGREES,
WITH VALUES OVER COLLIER COUNTY THURSDAY AND FRIDAY APPROACHING
105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
BAXTER
In the hours before
Special weather statement, Jul 13, 11:53 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1253 PM EDT WED JUL 13 2016
FLZ073-075-174-131745-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
1253 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHWESTERN
MIAMI-DADE COUNTY UNTIL 145 PM EDT...
* AT 1252 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
EAST OF SHARK VALLEY OBS TOWER TO ROYAL PALM RANGER...AND MOVING
SOUTHWEST AT 15 TO 20 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
HOMESTEAD GENERAL AIRPORT...THE REDLAND...ROYAL PALM RANGER...
PA-HAY-OKEE OVERLOOK AND EVERGLADES NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2560 8092 2523 8079 2537 8052 2570 8056
TIME...MOT...LOC 1652Z 056DEG 15KT 2563 8065 2538 8061
BAXTER
Special weather statement, Jul 13, 12:03 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT WED JUL 13 2016
FLZ067-068-131800-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
103 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHEASTERN PALM BEACH COUNTY UNTIL 200 PM EDT...
* AT 102 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROYAL
PALM BEACH TO 6 MILES SOUTHWEST OF LOXAHATCHEE NWR. THESE STORMS
WERE MOVING VERY SLOWLY WEST.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...WELLINGTON...ROYAL PALM BEACH...
LION COUNTRY SAFARI PARK...LOXAHATCHEE NWR...THE ACREAGE...
GOLDEN LAKES...LOXAHATCHEE GROVES...
FLORIDA GARDENS AND SOUTH COUNTY REGIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2682 8042 2638 8049 2638 8021 2680 8013
TIME...MOT...LOC 1702Z 073DEG 3KT 2672 8020 2643 8030
BAXTER
Special weather statement, Jul 13, 12:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
151 PM EDT WED JUL 13 2016
FLZ063-066-070-131845-
INLAND COLLIER COUNTY FL-GLADES FL-HENDRY FL-
151 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL COLLIER...SOUTH CENTRAL
GLADES AND CENTRAL HENDRY COUNTIES UNTIL 245 PM EDT...
* AT 151 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PORT
LA BELLE TO 11 MILES NORTHEAST OF HENDRY CORRECTIONAL...AND MOVING
SOUTHWEST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...IMMOKALEE...AVE MARIA...FELDA...DEVILS GARDEN...ORTONA...
PORT LA BELLE...BUNKER HILL...LAKE TRAFFORD AND KERI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2677 8156 2627 8149 2640 8096 2686 8130
TIME...MOT...LOC 1751Z 062DEG 16KT 2673 8132 2643 8109
BAXTER
Special weather statement, Jul 13, 1:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT WED JUL 13 2016
FLZ071>073-131845-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
203 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL FOR SOUTHWESTERN
BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES UNTIL 245 PM EDT...
* AT 202 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WESTON...OR NEAR DAVIE...MOVING SOUTHWEST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE SMALL HAIL. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
PEMBROKE PINES...MIRAMAR...DAVIE...PLANTATION...SUNRISE...WESTON...
COOPER CITY...INTERSECTION I-75 AND U.S. 27...
INTERSECTION KROME AND U.S.
27...SUNSHINE ACRES...INTERSECTION I-75 AND GRIFFIN ROAD...EAST TOLL
GATE ON ALLIGATOR ALLEY AND MARKHAM PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2623 8041 2607 8028 2588 8041 2580 8057
2601 8076
TIME...MOT...LOC 1802Z 051DEG 16KT 2609 8042
ARSpecial weather statement, Jul 13, 1:08 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT WED JUL 13 2016
FLZ073-074-131900-
INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
208 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR UP TO NICKEL SIZED HAIL FOR NORTH
CENTRAL MIAMI-DADE COUNTY UNTIL 300 PM EDT...
* AT 208 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PENNSUCO...OR 7 MILES WEST OF HIALEAH...MOVING SOUTHWEST AT 20
MPH.
* THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
DORAL...MEDLEY...MICCOSUKEE RESORT...INTERSECTION KROME AND KENDALL
DRIVE...TAMIAMI...FOUNTAINBLEAU AND KENDALL WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2593 8041 2583 8032 2567 8050 2582 8064
TIME...MOT...LOC 1808Z 051DEG 16KT 2588 8041
AR
Lightning, Palm Beach
- When
- July 13, 1:30 PM EST
- Where
- Palm Beach County, 0.83 mi N of Canal Pt
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 26.862, -80.632
A historic and abandoned two-story warehouse building in Canal Point collapsed after a fire consumed most of the building. Firefighters believe the fire was caused by lightning. Lightning date indicated several strikes located near the building.
Hail, Collier
- When
- July 13, 2:41 PM EST
- Where
- Collier County, 2.76 mi N of Golden Gate
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 26.210, -81.670
A member of the public reported hail larger then quarters but smaller the golf ball size just north of the Hideout Golf Club.
Hail, Collier
- When
- July 13, 2:45 PM EST
- Where
- Collier County, 4.4 mi NNE of Golden Gate
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 26.228, -81.641
Dime size hail was reported in Golden Gates Estates at the intersection of Golden Gate Boulevard and SW 17th Street via social media.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, July 13, 20161 death · 65 kt wind · 26 events
- Damaging Winds in Illinois, July 13, 20161 injured · $2.1 million · 78 kt wind · 53 events
- Damaging Winds in Iowa, July 13, 2016$2.0 million · 54 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 13, 20164 injured · $226,000 · 52 kt wind · 23 events
- Tornado and Hail in Ohio, July 13, 2016$552,000 · EF0 · 22 events
- Heat in Oklahoma, July 13 to 15, 201612 injured · 1 event
- Flash Flood and Hail in Indiana, July 13, 2016$127,000 · 1.75 in hail · 38 events
- Damaging Winds in Kentucky, July 13 to 14, 2016$205,000 · 52 kt wind · 19 events
- Damaging Winds in Illinois, July 13, 2016$195,000 · 74 kt wind · 12 events
- Wildfire and Hail in Texas, July 13 to 14, 2016$235,000 · 52 kt wind · 4 events
- Damaging Winds in New York, July 13, 2016$136,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Iowa, July 13, 2016$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642077, 642079, 642078.